Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 160, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 11, 2021, 4:11 AM CST for 10 counties in Tennessee. It was in force for 34 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 11, 2021, 4:11 AM CST (10:11 UTC)
- Expired
- Dec 11, 2021, 4:45 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 117 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 11, 4:12 AM CST | TSTM WND DMG | 8 E Carthage, TN | TREES DOWN IN MULTIPLE AREAS IN JACKSON COUNTY WITH MANY DOWN IN THE GRANVILLE AREA. |
| Dec 11, 4:16 AM CST | TSTM WND DMG | Gainesboro, TN | 40 X 60 FT POLE BARN DESTROYED IN GAINESBORO. |
| Dec 11, 4:20 AM CST | TSTM WND DMG | 6 Ne Red Boiling Spring, TN | A FEW HOMES DAMAGED. POWER LINES, TREES, AND BARNS DESTROYED ALONG HWY 52 BETWEEN HILL TOP ROAD AND CLEMENTSVILLE KY ROAD. |
| Dec 11, 4:20 AM CST | TORNADO | 5 Ne Red Boiling Spring, TN | THE TORNADO TOUCHED DOWN IN HERMITAGE SPRINGS JUST SOUTH OF HIGHWAY 52 WHERE IT UPROOTED TREES. IT PARALLELED HIGHWAY 52, CONTINUING TO UPROOT TREES AND CAUSING SHINGLE DAMAGE TO MULTIPLE HOMES. THE WORST DAMAGE OCCURRED ALONG THE NORTH SIDE OF THE HIGHWAY WHE |
| Dec 11, 4:20 AM CST | TORNADO | 5 Ne Red Boiling Spring, TN | THE TORNADO TOUCHED DOWN IN HERMITAGE SPRINGS JUST SOUTH OF HIGHWAY 52 WHERE IT UPROOTED TREES. IT PARALLELED HIGHWAY 52, CONTINUING TO UPROOT TREES AND CAUSING SHINGLE DAMAGE TO MULTIPLE HOMES. THE WORST DAMAGE OCCURRED ALONG THE NORTH SIDE OF THE HIGHWAY WHE |
| Dec 11, 4:22 AM CST | TSTM WND DMG | 8 Ne Red Boiling Spring, TN | TREES DOWN NEAR OLD CLEMENTSVILLE ROAD, DAMAGE TO CHICKEN HOUSES. |
| Dec 11, 4:30 AM CST | TSTM WND DMG | 6 W Livingston, TN | TREE FELL ACROSS HWY 136. |
| Dec 11, 4:45 AM CST | TSTM WND DMG | Livingston, TN | TREES AND POWER LINES WERE BLOWN DOWN IN AND AROUND LIVINGSTON AND RICKMAN. |
| Dec 11, 4:46 AM CST | TSTM WND DMG | Byrdstown, TN | LARGE TREE DOWN NEAR HIGH SCHOOL IN BYRDSTOWN, TN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 6:21 PM CST | Tornado Watch | SPC | 10 hr |
| Dec 10, 10:44 PM CST | Tornado Watch | SPC | 6 hr |
| Dec 11, 3:41 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
843
WUUS54 KOHX 111011
SVROHX
TNC027-049-087-111-133-137-141-159-169-189-111045-
/O.NEW.KOHX.SV.W.0160.211211T1011Z-211211T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
411 AM CST Sat Dec 11 2021
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Overton County in Middle Tennessee...
Pickett County in Middle Tennessee...
Smith County in Middle Tennessee...
Jackson County in Middle Tennessee...
Eastern Wilson County in Middle Tennessee...
Clay County in Middle Tennessee...
Macon County in Middle Tennessee...
Southeastern Trousdale County in Middle Tennessee...
Northwestern Putnam County in Middle Tennessee...
Northwestern Fentress County in Middle Tennessee...
* Until 445 AM CST.
* At 411 AM CST, severe thunderstorms were located along a line
extending from near Tompkinsville to near Gainesboro to near
Gordonsville, moving northeast at 85 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lafayette, Livingston, Carthage, Jamestown, Celina, Gainesboro,
Byrdstown, Watertown, Gordonsville, Red Boiling Springs, Hickman,
South Carthage, Alexandria, Moss, Pleasant Shade, Cummins Falls
State Park, Tuckers Crossroads, Whitleyville, Dixon Springs and
Rickman.
This includes Interstate 40 between mile markers 245 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 AM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 1100 AM CST
for Middle Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 500 AM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 1100 AM CST
for Middle Tennessee.
&&
LAT...LON 3662 8502 3660 8479 3656 8476 3637 8495
3603 8623 3663 8606 3661 8551
TIME...MOT...LOC 1011Z 247DEG 76KT 3670 8577 3638 8570 3611 8596
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 3:24 AM CST, 47 minutes earlier.
Area forecast discussion, Dec 11, 3:24 AM CST, 47 minutes before
Area Forecast Discussion National Weather Service Nashville TN 324 AM CST Sat Dec 11 2021 .DISCUSSION... Main convective line approaching Nashville Metro Area presently. Progression of this feature eastward as early morning hours have progressed best initialized and depicted by most recent blended HRRR/CONShort solutions. Expect main line to move into Cumberland Plateau Region shortly after sunrise. Airmass across mid state, especially along and ahead of main convective line, continues to be significantly warm, moist, and unstable. Several severe and tornado warnings currently issued for I-65 Corridor region. Significant low level wind shear and moderate instability dynamics in place, due expect severe potential to continue along and east of line through remaining early morning hours. Please if you are under a warning take appropriate safety precautions which may include taking shelter in a designated safe room immediately or be prepared to move to a secure shelter location safe room if needed. These storms are moving quite fast across mid state region presently. Still looks like this system will eventually exit mid state region by mid afternoon hours today. Dry and more seasonal normal conditions should prevail until mid part of next work week as southerly moisture once again advects into mid state region with a chance of showers. && .AVIATION... 06Z TAF DISCUSSION. No real changes from the previous discussion. A line of strong to severe storms have formed out a head of the front. Damaging straight line winds...tornadoes...possible strong...and even some large hail will be possible. These storms have not cross the Tennessee River as of 05Z. Have the line reaching CKV between 06-07Z...BNA/MQY 08-09Z and CSV around 12-13Z. A wind advisory is valid from 03-08Z and this is reflected in the TAFs with gusts to 35+ kts from the southwest. In addition with such a strong gradient low level WS up to 50 kts is expected. CIGs will be LIFR-MVFR before and during the front. Skies will begin to clear and CIGs will begin to raise at CKV around 12Z BNA/MQY around 18Z and not closer to 23Z for CSV. Winds will start out southerly and become northwesterly after the FROPA. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 31 51 32 61 / 100 10 0 10 0 Clarksville 64 29 50 31 59 / 60 10 0 10 0 Crossville 63 28 47 32 58 / 100 10 0 10 0 Columbia 71 30 51 31 61 / 100 10 0 10 0 Lawrenceburg 72 30 51 32 60 / 100 10 0 10 0 Waverly 73 31 51 33 59 / 60 10 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon CST today for Bedford-Cannon-Cheatham- Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-Fentress-Giles- Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-Lewis-Macon- Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne- White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........12
Hazardous weather outlook, Dec 10, 2:24 PM CST, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 224 PM CST Fri Dec 10 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-112030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 224 PM CST Fri Dec 10 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Strong to severe storms are expected late this evening through Saturday morning. The highest threat for any tornadoes is for areas west of I-65, but all of Middle TN could see damaging straight line winds, isolated tornadoes, and hail. Storms could begin as early as 10pm and last through noon on Saturday. While brief heavy rainfall is possible, flooding is unlikely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Some strong to severe storms could still be ongoing Saturday morning mainly along and east of I-65. The main threats with storms in this time frame will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 11
In the hours before
Local storm report, Dec 11, 12:25 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TORNADO 5 N DOVER 36.55N 87.84W
12/11/2021 STEWART TN EMERGENCY MNGR
EMERGENCY OPERATIONS HAS RECEIVED REPORTS OF DAMAGE AND
INJURIES ON LINK ROAD AND WALKER RIDGE. 700 POWER
OUTAGES WERE REPORTED ACROSS NORTHERN STEWART COUNTY.
&&
EVENT NUMBER OHX2100702
13Local storm report, Dec 11, 12:34 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST 6 NW CLARKSVILLE 36.62N 87.41W
12/11/2021 M61 MPH MONTGOMERY TN ASOS
CLARKSVILLE OUTLAW FIELD ASOS MEASURED A
PEAK WIND GUST OF 53 KNOTS / 61 MPH.
&&
SHAMBURGERLocal storm report, Dec 11, 1:30 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
130 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TORNADO 9 NNE DOVER 36.59N 87.76W
12/11/2021 STEWART TN EMERGENCY MNGR
*** 1 INJ ***
MULTIPLE TREES AND POWER LINES DOWN.
MULTIPLE STRUCTURES DAMAGED CONCENTRATED IN
THE 2300 BLOCK OF HIGHWAY 120 IN BIG ROCK. 1
MINOR INJURY REPORTED.
&&
SHAMBURGERLocal storm report, Dec 11, 2:42 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG LOBELVILLE 35.77N 87.78W
12/11/2021 PERRY TN TRAINED SPOTTER
TREES DOWN ON POWER LINES. POWER OUTAGES
REPORTED THROUGHOUT PERRY COUNTY.
&&
SHAMBURGERLocal storm report, Dec 11, 3:49 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 AM CST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM TSTM WND GST NASHVILLE INTL AIRPORT 36.13N 86.67W
12/11/2021 M78 MPH DAVIDSON TN ASOS
NASHVILLE INTL AIRPORT ASOS MEASURED A PEAK
WIND GUST OF 78 MPH. THIS IS THE THIRD
HIGHEST WIND GUST EVER MEASURED AT THE
AIRPORT.
&&
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:29 PM CST | Tornado Warning | OHX | Stewart | 46 min |
| Dec 11, 12:03 AM CST | Tornado Warning | OHX | Montgomery, Stewart | 16 min |
| Dec 11, 12:19 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Dec 11, 1:28 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 21 min |
| Dec 11, 1:47 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Montgomery and 2 more | 73 min |
| Dec 11, 2:03 AM CST | Tornado Warning | OHX | Houston, Humphreys, Stewart | 27 min |
| Dec 11, 2:07 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys, Perry | 38 min |
| Dec 11, 2:23 AM CST | Tornado Warning | OHX | Dickson, Houston, Montgomery, Stewart | 37 min |
| Dec 11, 2:38 AM CST | Tornado Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Dec 11, 2:39 AM CST | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 14 min |
| Dec 11, 2:47 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Lewis, Maury and 5 more | 58 min |
| Dec 11, 2:58 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 32 min |
| Dec 11, 2:59 AM CST | Tornado Warning | OHX | Davidson, Williamson | 31 min |
| Dec 11, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Lewis, Marshall, Maury, Robertson and 5 more | 41 min |
| Dec 11, 3:21 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 39 min |
| Dec 11, 3:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 46 min |
| Dec 11, 3:33 AM CST | Tornado Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 42 min |
| Dec 11, 3:46 AM CST | Tornado Warning | OHX | Clay, Macon, Sumner, Trousdale | 44 min |
| Dec 11, 3:48 AM CST | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 42 min |
| Dec 11, 3:50 AM CST | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 3 more | 17 min |
| Dec 11, 3:56 AM CST | Tornado Warning | OHX | Lewis, Perry, Wayne | 13 min |
| Dec 11, 4:07 AM CST | Tornado Warning | OHX | Clay, Jackson, Macon, Overton, Smith, Trousdale | 38 min |
| Dec 11, 4:33 AM CST | Tornado Warning | OHX | Clay, Fentress, Overton, Pickett | 42 min |
| Dec 11, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 29 min |
| Dec 11, 5:21 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 27 min |
| Dec 11, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 36 min |
| Dec 11, 5:56 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 34 min |
| Dec 11, 6:13 AM CST | Tornado Warning | OHX | Giles | 15 min |
| Dec 11, 6:58 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 32 min |
| Dec 11, 7:22 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 38 min |
| Dec 11, 7:35 AM CST | Tornado Warning | OHX | Grundy | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.